Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Efficient solution of rational conics


Authors: J. E. Cremona and D. Rusin
Journal: Math. Comp. 72 (2003), 1417-1441
MSC (2000): Primary 11G30, 11D41
Published electronically: December 18, 2002
MathSciNet review: 1972744
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present efficient algorithms for solving Legendre equations over $\mathbb Q$ (equivalently, for finding rational points on rational conics) and parametrizing all solutions. Unlike existing algorithms, no integer factorization is required, provided that the prime factors of the discriminant are known.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11G30, 11D41

Retrieve articles in all journals with MSC (2000): 11G30, 11D41


Additional Information

J. E. Cremona
Affiliation: School of Mathematical Sciences, University of Nottingham, University Park, Nottingham NG7 2RD, United Kingdom
Email: John.Cremona@nottingham.ac.uk

D. Rusin
Affiliation: Department of Mathematical Sciences, Northern Illinois University, DeKalb, Illinois 60115
Email: rusin@math.niu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-02-01480-1
PII: S 0025-5718(02)01480-1
Received by editor(s): September 5, 2001
Published electronically: December 18, 2002
Article copyright: © Copyright 2002 American Mathematical Society